Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 50, NWS Marquette, MI

February 11, 2011

NWS Marquette, MI issued this gale warning at Feb 11, 2011, 3:58 AM EST. It took effect at Feb 11, 2011, 3:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2011, 3:58 AM EST (08:58 UTC)
In effect from
Feb 11, 2011, 3:00 PM EST
Expired
Feb 12, 2011, 7:00 AM EST
In force
16 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WHUS73 KMQT 110858
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
358 AM EST FRI FEB 11 2011

LSZ265>267-111700-
/O.NEW.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/
/O.NEW.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
358 AM EST FRI FEB 11 2011

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS 
  EVENING TO 7 AM EST SATURDAY.

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-111700-
/O.NEW.KMQT.GL.W.0050.110211T2000Z-110212T0600Z/
/O.NEW.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
358 AM EST FRI FEB 11 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
SATURDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
SATURDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN ISSUED.
THIS HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST TODAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY.

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS 
  EVENING TO 7 AM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
4 follow-up statements
144 
WHUS73 KMQT 111603
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1103 AM EST FRI FEB 11 2011

LSZ265>267-120015-
/O.CON.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/
/O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1103 AM EST FRI FEB 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS 
  EVENING TO 7 AM EST SATURDAY.

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-120015-
/O.CON.KMQT.GL.W.0050.110211T2000Z-110212T0600Z/
/O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
1103 AM EST FRI FEB 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EST SATURDAY.

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR FROM 7 PM THIS 
  EVENING TO 7 AM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
133 
WHUS73 KMQT 112143
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
443 PM EST FRI FEB 11 2011

LSZ263-264-120545-
/O.EXT.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/
/O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
443 PM EST FRI FEB 11 2011

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 37 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY.

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ265>267-120545-
/O.CON.KMQT.GL.W.0050.110212T0000Z-110212T1200Z/
/O.CON.KMQT.UP.W.0011.110212T0000Z-110212T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
443 PM EST FRI FEB 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  SATURDAY.

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

07
085 
WHUS73 KMQT 120251
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
951 PM EST FRI FEB 11 2011

LSZ265>267-121100-
/O.CON.KMQT.GL.W.0050.000000T0000Z-110212T1200Z/
/O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
951 PM EST FRI FEB 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  SATURDAY.

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-121100-
/O.CON.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/
/O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
951 PM EST FRI FEB 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  SATURDAY.

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 40 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

10
326 
WHUS73 KMQT 120909
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
409 AM EST SAT FEB 12 2011

LSZ263-264-121200-
/O.EXP.KMQT.GL.W.0050.000000T0000Z-110212T0900Z/
/O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
409 AM EST SAT FEB 12 2011

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A HEAVY FREEZING SPRAY
WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  THIS MORNING.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LSZ265>267-121200-
/O.CON.KMQT.GL.W.0050.000000T0000Z-110212T1200Z/
/O.CON.KMQT.UP.W.0011.000000T0000Z-110212T1200Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
409 AM EST SAT FEB 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THIS MORNING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THIS MORNING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST 
  THIS MORNING.

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 30 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SRF

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Feb 11, 12:45 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 11, 12:45 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1245 AM EST FRI FEB 11 2011

UPDATED FOR 06Z AVIATION DISCUSSION

.SHORT TERM (THROUGH 00Z SATURDAY)...

WEAK SFC RIDGING IS RESULTING IN WSW WINDS OVER W LAKE SUPERIOR AND
WNW OVER E LAKE SUPERIOR. WINDS COMBINED WITH 850MB TEMPS NEAR -22C
IS CAUSING LES OVER THE KEWEENAW PENINSULA AND NEAR WHITEFISH POINT.
ELSEWHERE...DRY AIR LEFT CLEAR SKIES FOR THE PRESIDENTIAL VISIT TO
MARQUETTE TODAY...ALTHOUGH CURRENT TEMPS ARE ONLY IN THE UPPER
SINGLE DIGITS AND LOW TEENS ABOVE ZERO.

TONIGHT...TEMPS LAST NIGHT FELL TO A VERY CHILLY -21 NEAR
WATERSMEET...WITH 1000-500MB THICKNESS WAS AROUND 500DAM WITH FAIRLY
LIGHT SFC WINDS. THICKNESS VALUES TONIGHT ARE EXPECTED TO BE AROUND
512DAM WITH SIMILAR WIND SPEEDS FEWER CLOUDS...SO TEMPERATURES
SHOULD BE COMPARABLE. LES SHOULD CONTINUE OVER THE KEWEENAW
PENINSULA AND E LAKE SUPERIOR AS WESTERLY WINDS PREVAIL.

FRIDAY...AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE FROM CENTRAL
CANADA TO W LAKE SUPERIOR BY 00Z SAT. THE SFC TROUGH WILL MOVE OVER
THE CENTRAL CWA BY 00Z SAT. SW WINDS AHEAD OF THE TROUGH FRI MORNING
WILL KEEP MOST OF THE LES OFF SHORE UNTIL THE TROUGH MOVES IN AND
MORE WESTERLY WINDS ARE REALIZED. OVERALL FORCING AND MOISTURE IS
NOT THAT IMPRESSIVE AND MODELS ARE STRUGGLING TO EVEN HAVE 0.01
INCHES QPF SATURDAY AFTERNOON/EVENING. KEPT POPS LOW EXCEPT OVER THE
KEWEENAW AND E LAKE SUPERIOR WHERE LAKE EFFECT SNOW WILL BE ENHANCED
BY THE SYNOPTIC SYSTEM.

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

TROF OVER MUCH OF THE ERN 1/2 OF NAMERICA TROF WILL SHIFT E FRI
NIGHT INTO SAT ALLOWING FOR WEAK RDGG TO MOVE IN FROM THE WEST.
DRYING AND SUBSIDENCE WILL BRING DRY CONDITIONS OVER INLAND AREAS
FRI NIGHT INTO SAT MORNING. CONTINUED NW FLOW AND 850 MB TEMPS OF
-16 TO -18C WILL KEEP LES GOING OVER NW COUNTIES AND ALGER-LUCE AND
NRN SCHOOLCRAFT ALTHOUGH LOWERING INVERSION HGTS AND DRYING WILL
KEEP ACCUMULATIONS GENERALLY UNDER 2 INCHES.

NEXT SHORTWAVE IN ZONAL WNW FLOW WILL APPROACH THE UPPER GREAT LAKES
SAT AFTERNOON. INCREASING 285K-290K WAA/ISENTROPIC ASCENT WILL
RESULT IN A BETTER CHC FOR SNOW LATE SAT AFTERNOON INTO SAT NIGHT
MODELS INDICATE LIFT INITALLY WILL GO INTO MOISTENING COLUMN. KEPT
HIGHER CHC POPS ON SAT AFTERNOON OVER WI BORDER COUNTIES AND THEN
BROUGHT HIGH CHC TO LIKELY POPS INTO ERN COUNTIES SAT NIGHT AS LIFT
AND MOISTURE SPREAD EAST. WITH MIXING RATIOS AROUND 2G/KG ON THE
285-290K SFC AND AROUND 6HRS OF ASCENT...A QUICK 1-2 INCHES OF SNOW
WOULD BE POSSIBLE.

ANOTHER SHORTWAVE MOVES THROUGH ON SUN...PROVIDING ANOTHER
OPPORTUNITY FOR -SN. STEEP MIDLEVEL LAPSE RATES OF GREATER THAN 7C
ARE PRESENT HICH COULD PROVIDE A LITTLE CONVECTIVE NATURE TO THE
SNOW.

COLD ADVECTION IN A NNW FLOW BEHIND SUNDAY/S SHORTWAVE SHOULD ALLOW
FOR SOME SCT LES SUNDAY NIGHT INTO MORNING FOR COUNTIES DOWNWIND OF
LAKE SUPERIOR ACROSS NRN COUNTIES.

BROAD RDGG MOVES IN OVER THE WRN GREAT LAKES BY MON NIGHT WITH
GENERALLY DRY CONDITIONS AND A WARMUP TO ABV NORMAL TEMPS BY
MIDWEEK. TRENDED TOWARD THE HIGHER END OF GUIDANCE FOR MIDWEEK AS
MODELS INDICATE 850 MB THERMAL RIDGE WITH 10C TEMPS OVERHEAD. MAX
TEMPS IN THE 40S ARE CERTAINLY POSSIBLE BY WEDNESDAY ACROSS PORTIONS
OF THE CWA.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

AT CMX...MVFR CONDITIONS WILL CONTINUE THROUGH EARLY MORNING AS LAKE
EFFECT CLOUDS WITH A BAND CONTINUES TO AFFECT THE AREA. LAKE EFFECT
WILL GET PUSHED BACK OUT LATE OVERNIGHT AS SW WINDS AGAIN PUSH IT
NORTH OF THE TAF SITE. LOWER CIGS TOWARD THE END OF THE TAF PERIOD
AS LOW LEVEL MOISTURE MOVES IN WITH APPROACHING TROUGH. AS COLD
FRONT MOVES THROUGH FRI EVENING...IFR CONDITIONS EXPECTED WITH
BLOWING SNOW AND SNOWSHOWERS. WOULD NOT BE SURPRISED IF WORSE
VISIBILITIES AND LOWER CIGS OCCUR WITH THESE HIGHER WINDS...BUT
CONFIDENCE IS LOW RIGHT NOW AS TO HOW MUCH SNOW IS GOING TO BE BLOWN
AROUND AND THERE WILL BE AT LEAST 3 MORE TAF ISSUANCES TO FIGURE
THAT OUT.

AT SAW...VFR CONDITIONS EXPECTED UNTIL LATE FRI EVENING WHEN A COLD
FRONT COMES THROUGH AND BRINGS GUSTY WINDS AND AN MVFR DECK WITH IT.

&&

.MARINE (FOR 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

WINDS WILL DECREASE THROUGH TONIGHT AS A WEAK RIDGE OF HIGH PRESSURE
APPROACHES THE AREA. WINDS WILL THEN INCREASE AGAIN ON FRIDAY AS A
TROUGH OF LOW PRESSURE APPROACHES THE AREA. WINDS MAY GUSTS UP TO 24
KTS OVER NORTH CENTRAL LAKE SUPERIOR FRIDAY NIGHT BEFORE WEAKENING
ON SATURDAY AS HIGH PRESSURE MOVES INTO THE AREA. A LOW PRESSURE
SYSTEM WILL THEN MOVE OVER SUNDAY MORNING...LEAVING A TROUGH OVER
THE AREA THROUGH SUNDAY NIGHT. A HIGH PRESSURE RIDGE WILL THEN MOVE
OVER LATE MONDAY...BEFORE LOW PRESSURE BEGINS TO MOVE INTO THE
REGION.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...TITUS
LONG TERM...VOSS
AVIATION...07
MARINE...TITUS
Hazardous weather outlook, Feb 10, 3:30 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
330 PM EST THU FEB 10 2011

MIZ001>007-009>014-084-085-111300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
330 PM EST THU FEB 10 2011 /230 PM CST THU FEB 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

EXPECT WIND CHILL READINGS TO REACH NEAR 20 BELOW ZERO OVER THE
INTERIOR WEST HALF OF UPPER MICHIGAN BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-111300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
330 PM EST THU FEB 10 2011 /230 PM CST THU FEB 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT HEAVY FREEZING SPRAY TO CONTINUE OVER MOST OF LAKE SUPERIOR
THROUGH MIDNIGHT TONIGHT. SEE THE LATEST MARINE WEATHER PRODUCT FOR
COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY FREEZING SPRAY IS POSSIBLE FRIDAY NIGHT OVER PORTIONS OF
CENTRAL AND EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-111300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
330 PM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

VOSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:58 AM ESTHeavy Freezing Spray WarningMQT27 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.